Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2009 (2009), Article ID 279818, 33 pages
http://dx.doi.org/10.1155/2009/279818
Research Article

Zero Diffusion-Dispersion-Smoothing Limits for a Scalar Conservation Law with Discontinuous Flux Function

1Department of Mathematical Sciences, Norwegian University of Science and Technology, Alfred Getz vei 1, 7491 Trondheim, Norway
2Centre of Mathematics for Applications, University of Oslo, P.O. Box 1053, Blindern, 0316 Oslo, Norway
3Department of Mathematics, Centre of Mathematics for Applications, University of Oslo, P.O. Box 1053, Blindern, 0316 Oslo, Norway

Received 2 April 2009; Revised 24 August 2009; Accepted 24 September 2009

Academic Editor: Philippe G. LeFloch

Copyright © 2009 H. Holden et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. N. Kružhkov, “First order quasilinear quations in several independent variables,” Mathematics of the USSR-Sbornik, vol. 10, pp. 217–243, 1970. View at Publisher · View at Google Scholar
  2. R. J. DiPerna, “Measure-valued solutions to conservation laws,” Archive for Rational Mechanics and Analysis, vol. 88, no. 3, pp. 223–270, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. K. H. Karlsen, N. H. Risebro, and J. D. Towers, “L1 stability for entropy solutions of nonlinear degenerate parabolic convection-diffusion equations with discontinuous coefficients,” Skrifter. Det Kongelige Norske Videnskabers Selskab, no. 3, pp. 1–49, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. Adimurthi, S. Mishra, and G. D. Veerappa Gowda, “Optimal entropy solutions for conservation laws with discontinuous flux-functions,” Journal of Hyperbolic Differential Equations, vol. 2, no. 4, pp. 783–837, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. L. Tartar, “Compensated compactness and applications to partial differential equations,” in Nonlinear Analysis & Mechanics: Heriot-Watt Symposium, Vol. IV, vol. 39 of Research Notes in Mathematics, pp. 136–212, Pitman, Boston, Mass, USA, 1979. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. K. H. Karlsen, N. H. Risebro, and J. D. Towers, “On a nonlinear degenerate parabolic transport-diffusion equation with a discontinuous coefficient,” Electronic Journal of Differential Equations, vol. 93, pp. 1–23, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. P.-L. Lions, B. Perthame, and E. Tadmor, “A kinetic formulation of multidimensional scalar conservation laws and related equations,” Journal of the American Mathematical Society, vol. 7, no. 1, pp. 169–191, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. F. Bachmann and J. Vovelle, “Existence and uniqueness of entropy solution of scalar conservation laws with a flux function involving discontinuous coefficients,” Communications in Partial Differential Equations, vol. 31, no. 1–3, pp. 371–395, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. K. H. Karlsen, M. Rascle, and E. Tadmor, “On the existence and compactness of a two-dimensional resonant system of conservation laws,” Communications in Mathematical Sciences, vol. 5, no. 2, pp. 253–265, 2007. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. E. Yu. Panov, “Existence and strong precompactness properties for entropy solutions of a first-order quasilinear equation with discontinuous flux,” Archive for Rational Mechanics and Analysis. In press. View at Publisher · View at Google Scholar
  11. L. Tartar, “H-measures, a new approach for studying homogenisation, oscillations and concentration effects in partial differential equations,” Proceedings of the Royal Society of Edinburgh: Section A, vol. 115, no. 3-4, pp. 193–230, 1990. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. P. Gérard, “Microlocal defect measures,” Communications in Partial Differential Equations, vol. 16, no. 11, pp. 1761–1794, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. M. E. Schonbek, “Convergence of solutions to nonlinear dispersive equations,” Communications in Partial Differential Equations, vol. 7, no. 8, pp. 959–1000, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. M. C. Correia and P. G. Lefloch, “Nonlinear diffusive-dispersive limits for multidimensional conservation laws,” in Advances in Nonlinear Partial Differential Equations and Related Areas (Beijing, 1997), pp. 103–123, World Scientific, Edge, NJ, USA, 1998. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. P. G. LeFloch, Hyperbolic Systems of Conservation Laws, Birkhäuser, Basel, Switzerland, 2002. View at MathSciNet
  16. P. G. LeFloch and R. Natalini, “Conservation laws with vanishing nonlinear diffusion and dispersion,” Nonlinear Analysis: Theory, Methods & Applications, vol. 36, no. 2, pp. 213–230, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. P. G. LeFloch and C. I. Kondo, “Zero diffusion-dispersion limits for scalar conservation laws,” SIAM Journal on Mathematical Analysis, vol. 33, no. 6, pp. 1320–1329, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. A. Szepessy, “An existence result for scalar conservation laws using measure valued solutions,” Communications in Partial Differential Equations, vol. 14, no. 10, pp. 1329–1350, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. S. Hwang, “Nonlinear diffusive-dispersive limits for scalar multidimensional conservation laws,” Journal of Differential Equations, vol. 225, no. 1, pp. 90–102, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. B. Perthame and P. E. Souganidis, “A limiting case for velocity averaging,” Annales Scientifiques de l'École Normale Supérieure, vol. 31, no. 4, pp. 591–598, 1998. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. E. Yu. Panov, “A condition for the strong precompactness of bounded sets of measure-valued solutions of a first-order quasilinear equation,” Sbornik: Mathematics, vol. 190, pp. 427–446, 1999. View at Google Scholar · View at MathSciNet
  22. L. C. Evans, Weak Convergence Methods for Nonlinear Partial Differential Equations, vol. 74, American Mathematical Society, Providence, RI, USA, 1990. View at MathSciNet
  23. G. Dolzmann, N. Hungerbühler, and S. Müller, “Uniqueness and maximal regularity for nonlinear elliptic systems of n-Laplace type with measure valued right hand side,” Journal für die Reine und Angewandte Mathematik, vol. 520, pp. 1–35, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  24. P. Pedregal, Parametrized Measures and Variational Principles, vol. 30 of Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser, Basel, Switzerland, 1997. View at MathSciNet